Hail, Prairie
- When
- May 3, 12:10 AM CST
- Where
- Prairie County, Hickory Plains
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.983, -91.733
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 2, 8:26 PM CST, 3 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 926 PM CDT FRI MAY 2 2003 A FEW STORMS CONTINUE TO GROW IN THE SOUTH. FCSTR ID = 38 .LZK...NONE.
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1035 PM CDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A WEAK FRONT LIES ACROSS SOUTHERN ARKANSAS. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE IN PARTS OF SOUTHERN AND SOUTHWESTERN ARKANSAS DURING THE NIGHT. LARGE HAIL WILL BE THE MAIN SEVERE WEATHER BUT DAMAGING WINDS GUSTS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE FRONT ACROSS SOUTHERN ARKANSAS WILL MOVE BACK TO THE NORTH AS A WARM FRONT ON SATURDAY. NORTH OF THE FRONT...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP SATURDAY AFTERNOON AND EVENING ACROSS NORTHERN AND CENTRAL SECTIONS OF THE STATE. SEVERE WEATHER IS AGAIN POSSIBLE...WITH LARGE HAIL THE MAIN SEVERE WEATHER THREAT. ON SUNDAY AND MONDAY...THE WARM FRONT WILL EXIT THE STATE TO THE NORTH WITH SLIGHTLY WARMER...MORE HUMID AND UNSTABLE AIR LEFT BEHIND. A STORM SYSTEM IN THE PLAINS WILL INTENSIFY AND WILL DRAG A COLD FRONT TOWARD ARKANSAS. AHEAD OF THE FRONT...THUNDERSTORMS ARE EXPECTED TO DEVELOP WITH ANOTHER CHANCE OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ACROSS SOUTHERN AND SOUTHWESTERN ARKANSAS TONIGHT. 29
The Little Rock radar (KLZK), 51 km away, was scanning. The volume nearest the first event began at 06:07 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360881.